# SDR 2015FA0000522

- Difficulty date: October 12, 2015
- Submitted: November 2, 2015
- Operation: General aviation
- Aircraft: N9146V
- Make and model: Mooney M20C
- Aircraft serial: 690025
- System (JASC): 2700 · Flight Control System
- Part: Electrical Box
- Condition: Faulty
- Location: Master
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MECHANIC INSTALLED NEW STARTER, STARTER SOLENOID , MASTER SOLENOID.  SYSTEM WORKED FOR MORE THAN 10 CYCLES BUT NOT MORE THAN 20 CYCLES WHEN, AFTER A MONTH OF NO USAGE, ACFT STARTER WOULD NOT RESPOND TO START EFFORT. TROUBLESHOOTING REVEALED THAT MASTER SOLENOID, STS-M12, SN, S2M-251508 HAD FAILED.  SYSTEM WENT BACK INTO SERVICE WITH THE REMOVAL OF SOLENOID AND REPLACEMENT OF ORIGINAL UNIT FROM 1968. NOTE; THERE WAS A MISUNDERSTANDING ON MOUNTING THE UNIT AT FIRST THAT CALLED FOR DRILLING EXTRA HOLES OF MOUNTING BRACKET.  ERROR WAS REALIZED AND HOLES WERE NOT USED.   MOUNTING AND WIRING WAS COMPLETED CORRECTLY THE FIRST TIME AND WIRING WAS TIGHTENED USING PROPER BACK WRENCH PROCEDURE AS CALLED FOR IN THE INSTRUCTIONS.  I WISH TO KNOW WHERE THIS UNIT IS TO BE SENT FOR FORENSIC ANALYSIS.
